zyprexa

Discussion in 'Therapy and Medication' started by aki, Dec 20, 2008.

  1. aki

    aki Well-Known Member

    I recently got put on zyprexa along with the anti depressant I'm taking. The doctor said it was to help me sleep. But when I googled it I found out that it's an antipsychotic, used for people with bipolar disorder and schizophrenia...:blink: erm ok I don't have either of these. I is confused.
     
  2. mourningseraph

    mourningseraph Well-Known Member

    Wow a serious drug there. The only person I knew on zyprexa had schizophrenia really bad. I would highly recommend asking your Dr. why you're on an antipsychotic when you haven't been diagnosed with bipolar or schizophrenia. There should be some kind of sleeping pill out there you can take instead.
     
  3. Denikin

    Denikin Well-Known Member

    I am taking Zyprexa too, and no schizophrenia nor bipolar disorder here. My psychiatrist said it would help me sleep and relieve me from ideas of harming/killing myself, etc. Probably the same for you.

    But talk about it with your doctor, though.
     
  4. aki

    aki Well-Known Member

    I know, I'm kind of surprised since there's loads of sleeping pills available :dunno: yeah I'll ask properly when next see someone, but I always see a different doctor when I go.
    Denikin, that's probably the reason. Also I have some anxiety.

    The only thing is I'm worried about putting on weight since it's supposedly a common side affect. I've recently lost loads of weight so it's be awful to gain it again. Does everyone who takes it have this problem?
     
  5. Aaron

    Aaron Well-Known Member


    I'm currently taking Zyprexa, initially I piled on the pounds (almost 2 stone) I've managed to lose some but it is hard to maintain as you crave carbs.
     
  6. plates

    plates Well-Known Member

    Why have they put you on that? :blink:

    You should ask, they shouldn't be just giving you pills and not explaining that to you. Yeah, they give it to people with 'psychosis' but that doesn't mean you're being put on it because they think you're psychotic.

    Yeah, loads of people gain weight on that. Be careful with it is all I can say, I can remember someone in a SA forum saying that thing should be taken off the shelves as so many people develop diabetes on it (I had diabetic symptoms and water/heat, I was completely fucked up physically when I was on it).
     
  7. Aaron

    Aaron Well-Known Member


    For some reason the doctors don't like prescribing sleepers for younger people, they can do but normally it is for a short time.
     
  8. Cutie_123

    Cutie_123 Member

    I would be a little skeptical of anti psychotic medications and look them up for your own benefit. I was put on one once and it actually made me psychotic. Sometimes they actually do that its been studied. Be very careful and even call your doctor at first signs of not feeling right.